Forum

Absolutely drained (Baclofen ) ???

I’ve just started back on Baclofen after being advised by MS nurse to give it another go but I’m finding that I’m totally drained !

The starting dose was tiny, 5mg at night which I did for a week, and now it’s increased to 10mg at night, alongside my 0.5mg of Clonazapam, which I’ve been taking for months.

Is it possible the restart of the Baclofen has made me feel so weak, even at this small dose ?

Would it still be having this effect the next day, as I take it only at night at the moment, and could it be that my body needs to get used to it ?

The idea is to increase the Baclofen to 10mg, 3 times a day and possibly include Sativex as a back up if the spasticity consultant agrees to it ?

The way I’ve felt over the last few days I’m not sure that adding a dose of Baclofen during the day is such a good idea, if thats what making me feel so weak ?

I thought the half life of Baclofen was short, about 3-4 hours, so I dont really know if it is this thats causing this weak wobbly feeling, and the Clonazapam is also a tiny dose at night (0.5mg), in fact its half of what I should be taking (1.0mg).

I have read that Clonazapam has a long half life, apparently it can still be in your system 2 weeks after completely stopping it ?

Perhaps its the 2 meds together thats having this effect, even at such small doses ?

I dont think I tolerate drugs very well If I’m honest.

When I was tried on Tizanadine it threw my liver function tests into over drive, and took months, even after completely stopping it for the test to reach normal.

Hi

In my experience, Baclofen does have a short half life. And I’ve never felt weakness as a result of it. But I know that’s possible; it’s a known side effect. I also take Cloneazepam, so for me the combination is not a problem at all. In fact, quite the reverse, Cloneazepam has been a miracle drug and that on top of Baclofen and Amitriptyline make life tolerable. I still wake up spasming, not even just my legs (which is the norm during the day), but whole body spasms. And I suspect I’d be suffering far more through the day than I do because of my particular drug cocktail.

I’ve had an odd reaction to many drugs too, elevated liver enzymes (aka hepatitis) from three different drugs. Worst of all was from Tysabri. I also had different side effects from other drug treatments. Cognitive issues, depleted lymphocytes, various other things.

It sounds like you could do with a different drug for spasms and spasticity. There are other drugs which don’t necessarily cause people the same problem. What about Dantrium? Lots of people find that is far more tolerable than Baclofen.

Spasms are bloody horrible. Today, just for a change, my ‘cocktail’ has failed and my right leg is spasming like crazy. Soon I shall move it, give it some more drugs and settle the bloody thing down.

Sue

.

Its been another hard draining day today, I’m convinced its the Baclofen. I just feel very weak and my legs are a bit shaky, not shaky as in physical movement but like weak and feeble, if that makes sense ? Maybe the combination of the Baclofen and Clonazepam is staying in my system the next day, even though they are small doses ? I know I don’t tolerate drugs very good, that’s been proven by how high my liver function test goes every time I’m given something to try.

Hi jactac I took Baclofen for years, and was told by my Neurologist. I stopped taking it last year when I had started taking Gabapentin for neurological pain. Gabapentin also helps with spasicity. In my experience, Gabapentin does ease the pain a great deal, it does help stop spasicity and does not cause the horrible weakness/sleepiness that the Baclofen caused. I used to fall asleep sitting at the computer when I took Baclofen. I chose to give up the Baclofen, and it was the best decision for me without a doubt. I hope this helps?

1 Like

This is the 2nd time I’ve tried Baclofen. The first time I was the same but my MS nurse wants me to try it again but this time with Sativex. So the idea is to start on the Baclofen first at a low dose for a few weeks to get used to it, and then in the mean time get the ok from the spasticity consultant to introduce Sativex. I don’t think this will come off though, not unless things change !